MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GST BLACK RELOAD 45MM 6 ROW; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GST BLACK RELOAD 45MM 6 ROW; STAPLE, IMPLANTABLE
Catalog Number GST45T
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 01/13/25 d4: batch #unk b3: only event year known: 2025 attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock-out (no staples deployed and no cut line started)? or, did the device start to deploy staples and cut but could not be completed (partially fire)? or, did the device fully fire and stop during the automatic knife return? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device gst45t with lot number 809c51; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the device locked (stuck) after firing; and could not be used.There was no patient consequence nor surgical delay reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/3/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 2/25/2025 d4 batch #652c31 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one gst45t reload was received partially fired 1/10.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.The returned reload was reset and loaded into a test device.The returned reload was tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.As no device was returned for evaluation we are unable to investigate further the event description of "would not open".Although no conclusion could be reach on the cause of the reported event of "would not open", the instructions for use do contain the following caution: to open the jaws, squeeze the closing trigger, then simultaneously press the anvil release button on either side of the instrument.While pressure is still on the anvil release button, slowly release the closing trigger.If the jaws do not automatically open after the anvil release button is pressed, first ensure that the knife is in the home position.The position of the knife can be determined by observing the knife blade indicator under the cartridge jaw.If the knife blade indicator is not in the home position or the position of the knife cannot be determined, slide the knife return switch to activate the motor and return the knife to home position.Try opening the jaws again using the anvil release button.If the jaws do not open at this point, then gently pull the closing trigger upward (away from the handle) until both firing and closing triggers return to their original positions.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 652c31, and no non-conformances were identified.

Brand Name
GST BLACK RELOAD 45MM 6 ROW
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key21143371
Report Number3005075853-2025-00353
Device Sequence Number9330207
Product Code GDW
UDI-Device Identifier10705036014911
UDI-Public(01)10705036014911(10)809C51(17)261231
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGST45T
Device Lot Number809C51
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/29/2025
02/18/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/03/2025
02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown